Alert archive / Wisconsin / Winter Storm Watches in 2013

Winter Storm Watch 7, NWS Twin Cities, MN

March 9, 2013Chippewa County, Eau Claire County, Pepin County, Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Mar 9, 2013, 3:00 PM CST for Chippewa County, Eau Claire County, Pepin County, Wisconsin. It took effect at Mar 10, 2013, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 3:00 PM CST (21:00 UTC)
In effect from
Mar 10, 2013, 7:00 PM CDT
Expired
Mar 10, 2013, 4:32 AM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Chippewa County, WI, Eau Claire County, WI, Pepin County, WI

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WWUS43 KMPX 092100
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CST SAT MAR 9 2013

...MODERATE TO HEAVY SNOW THIS AFTERNOON ACROSS PORTIONS OF
WEST CENTRAL AND CENTRAL MINNESOTA...

...ACCUMULATING SNOW POSSIBLE ACROSS WEST CENTRAL WISCONSIN SUNDAY
NIGHT INTO MONDAY... 

.A MIX OF RAIN AND SNOW HAS BEEN OBSERVED ACROSS WESTERN MINNESOTA
EARLY THIS AFTERNOON. EASTERN SOUTH DAKOTA AND PORTIONS OF FAR
WESTERN MINNESOTA HAVE OBSERVED MODERATE TO HEAVY SNOW SINCE
AROUND THE NOON HOUR. THE SNOW IS EXPECTED TO CONTINUE THIS
AFTERNOON AND EARLY EVENING AND SHOULD SLOWLY MOVE EAST WITH TIME.
THE BEST CHANCE FOR SNOW IS EXPECTED NORTHWEST OF A LINE FROM
CANBY...TO MONTEVIDEO...TO SAUK CENTRE...TO LAKE MILLE LACS. 3 TO
6 INCHES OF SNOW ACCUMULATION IS POSSIBLE TODAY.

ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED SUNDAY NIGHT INTO
MONDAY AND SHOULD IMPACT PORTIONS OF WEST CENTRAL WISCONSIN AND
SOUTHEAST MINNESOTA. AT THIS TIME...THE HEAVIEST SNOW IS EXPECTED
NEAR AND SOUTHEAST OF A LINE FROM AUSTIN...TO ROCHESTER...TO EAU
CLAIRE. SEVERAL INCHES OF SNOW ARE POSSIBLE BUT THERE IS STILL SOME
UNCERTAINTY AS TO WHERE THE NORTHERN EDGE OF THE SNOW WILL END UP.
CONTINUE TO MONITOR THE FORECAST FOR UPDATES THIS WEEKEND.

MNZ041>044-047>050-054>057-064-100600-
/O.CON.KMPX.WS.W.0004.000000T0000Z-130310T0600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS
300 PM CST SAT MAR 9 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* TIMING: SNOW THIS AFTERNOON AND EARLY EVENING.

* MAIN IMPACT: SNOW ACCUMULATION BETWEEN 3 AND 6 INCHES THIS
  AFTERNOON AND EARLY EVENING. ROADS MAY BECOME SNOW COVERED AND
  TRAVEL COULD BE FURTHER IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WIZ026>028-100600-
/O.NEW.KMPX.WS.A.0007.130311T0000Z-130311T1800Z/
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
300 PM CST SAT MAR 9 2013

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON. 

* TIMING: SNOW DEVELOPING SUNDAY NIGHT AND LINGERING INTO MONDAY
  MORNING.

* MAIN IMPACT: SNOWFALL OF AROUND 6 INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
009 
WWUS43 KMPX 100543
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1143 PM CST SAT MAR 9 2013

...ACCUMULATING SNOW POSSIBLE ACROSS WEST CENTRAL WISCONSIN
SUNDAY NIGHT INTO MONDAY...

.ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED BY SUNDAY NIGHT
INTO MONDAY AND SHOULD IMPACT PORTIONS OF WEST CENTRAL WISCONSIN
AND SOUTHEAST MINNESOTA. AT THIS TIME... THE HEAVIEST SNOW IS
EXPECTED NEAR AND SOUTHEAST OF A LINE FROM AUSTIN... TO
ROCHESTER... TO EAU CLAIRE. SEVERAL INCHES OF SNOW ARE POSSIBLE
BUT THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE NORTHERN EDGE
OF THE SNOW WILL END UP. CONTINUE TO MONITOR THE FORECAST FOR
UPDATES THIS WEEKEND.

MNZ041>044-047>050-054>057-064-100645-
/O.EXP.KMPX.WS.W.0004.000000T0000Z-130310T0600Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS
1143 PM CST SAT MAR 9 2013

...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

* TIMING: A FEW FLURRIES REMAIN POSSIBLE OVERNIGHT... BUT
  SIGNIFICANT PRECIPITATION HAS ENDED.

* MAIN IMPACT: ROADS WILL REMAIN SLICK OVERNIGHT AS TEMPERATURES FALL.

* OTHER IMPACTS: WINDS WILL INCREASE LATER TONIGHT... WHICH WILL
  CAUSE SOME LOCALIZED BLOWING AND DRIFTING OF SNOW.


$$

WIZ026>028-101345-
/O.CON.KMPX.WS.A.0007.130311T0000Z-130311T1800Z/
PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
1143 PM CST SAT MAR 9 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON. 

* TIMING: SNOW DEVELOPING BY SUNDAY NIGHT AND LINGERING INTO
  MONDAY MORNING.

* MAIN IMPACT: SNOWFALL OF AROUND 6 INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
168 
WWUS43 KMPX 100932
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 AM CDT SUN MAR 10 2013

...HEAVY SNOWFALL DEVELOPING ACROSS PORTIONS OF SOUTH CENTRAL
MINNESOTA THROUGH WEST CENTRAL WISCONSIN THIS AFTERNOON THROUGH
MONDAY MORNING...

.AN AREA OF LOW PRESSURE WILL MOVE FROM EASTERN KANSAS...NORTHEAST
ACROSS THE MIDWEST THROUGH TONIGHT. COLDER AIR WILL BE DRAWN
SOUTHWARD ACROSS MINNESOTA AND WISCONSIN...ALLOWING A MIXTURE OF
LIGHT RAIN AND LIGHT SNOW...TO CHANGE OVER TO ALL SNOW BY THE
AFTERNOON. LATER TONIGHT...BANDS OF HEAVIER SNOWFALL ARE EXPECTED
TO DEVELOP ACROSS PORTIONS OF SOUTH CENTRAL...SOUTHEAST AND EAST
CENTRAL MINNESOTA...AS WELL AS PORTIONS OF WEST CENTRAL WISCONSIN. 
A WINTER STORM WARNING HAS BEEN ISSUED FOR FREEBORN COUNTY IN
SOUTH CENTRAL MINNESOTA...AND FOR EAU CLAIRE COUNTY IN WEST
CENTRAL WISCONSIN DUE TO SNOWFALL AMOUNTS OF 6 INCHES OR MORE
BY MONDAY MORNING. LIGHTER SNOWFALL AMOUNTS OF 3 TO 6 INCHES WILL
OCCUR SOUTHWEST OF A LINE FROM BLUE EARTH TO OWATONNA AND RED WING
MINNESOTA...TO MENOMONIE TO LADYSMITH WISCONSIN.

WIZ028-101800-
/O.UPG.KMPX.WS.A.0007.130311T0000Z-130311T1800Z/
/O.NEW.KMPX.WS.W.0005.130311T0000Z-130311T1500Z/
EAU CLAIRE-
INCLUDING THE CITIES OF...EAU CLAIRE...ALTOONA
432 AM CDT SUN MAR 10 2013

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT FROM 7 PM
THIS EVENING TO 10 AM CDT MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

A WINTER STORM WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 10
AM CDT MONDAY.

* TIMING:  SNOW WILL DEVELOP LATER TODAY...AND BECOME HEAVIER
  TONIGHT BEFORE ENDING MONDAY MORNING. 

* MAIN IMPACT: SNOWFALL AMOUNTS OF 6 OR MORE INCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

MNZ093-101800-
/O.NEW.KMPX.WS.W.0005.130310T1800Z-130311T1200Z/
FREEBORN-
INCLUDING THE CITY OF...ALBERT LEA
432 AM CDT SUN MAR 10 2013

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT FROM 1
PM THIS AFTERNOON TO 7 AM CDT MONDAY.

A WINTER STORM WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7
AM CDT MONDAY.

* TIMING: SNOW WILL DEVELOP THIS AFTERNOON...AND BECOME HEAVIER
  THIS EVENING...BEFORE TAPERING OFF MONDAY MORNING.

* MAIN IMPACT: SNOWFALL AMOUNTS OF 6 OR MORE INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET... AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WIZ026-027-101800-
/O.UPG.KMPX.WS.A.0007.130311T0000Z-130311T1800Z/
/O.NEW.KMPX.WW.Y.0015.130311T0000Z-130311T1500Z/
PEPIN-CHIPPEWA-
INCLUDING THE CITIES OF...DURAND...PEPIN...CHIPPEWA FALLS...
BLOOMER
432 AM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 7 PM
THIS EVENING TO 10 AM CDT MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT MONDAY.  

* TIMING: SNOW WILL DEVELOP LATER TODAY...AND BECOME HEAVIER
  TONIGHT BEFORE ENDING MONDAY MORNING. 

* MAIN IMPACT: SNOWFALL AMOUNTS OF 3 TO 6 INCHES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ078-084-085-092-101800-
/O.NEW.KMPX.WW.Y.0015.130310T1800Z-130311T1200Z/
GOODHUE-WASECA-STEELE-FARIBAULT-
INCLUDING THE CITIES OF...RED WING...WASECA...OWATONNA...
BLUE EARTH
432 AM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 7 AM CDT MONDAY.

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT MONDAY.

* TIMING: SNOW WILL DEVELOP LATER TODAY...AND BECOME HEAVIER THIS
  EVENING...THEN TAPER OFF MONDAY MORNING. 

* MAIN IMPACT: SNOWFALL AMOUNTS OF 3 TO 6 INCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ016-025-101800-
/O.NEW.KMPX.WW.Y.0015.130311T0000Z-130311T1500Z/
RUSK-DUNN-
INCLUDING THE CITIES OF...LADYSMITH...MENOMONIE...BOYCEVILLE
432 AM CDT SUN MAR 10 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW  WHICH IS IN EFFECT FROM 7 PM
THIS EVENING TO 10 AM CDT MONDAY.

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT MONDAY.

* TIMING: SNOW WILL DEVELOP LATER TODAY...AND BECOME HEAVIER
  OVERNIGHT...BEFORE TAPERING OFF MONDAY MORNING. 

* MAIN IMPACT: SNOWFALL AMOUNTS OF 3 TO 6 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

JLT

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 9, 12:04 PM CST, 2 hours 56 minutes earlier.

Area forecast discussion, Mar 9, 12:04 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1204 PM CST SAT MAR 9 2013

.UPDATE...

UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW.

.DISCUSSION...

MAIN CONCERN FOR THE SHORT TERM IS MORNING FREEZING RAIN INTO
NORTHERN AND WESTERN AREAS...AND SNOW THREAT DEVELOPING THIS
AFTERNOON AND EVENING. HAVE REMOVED SOME OF THE SOUTHERN PORTION
OF THE ADVISORY WHERE WARMER AIR/HIGHER DEWPOINTS HAVE WORKED
NORTH. WILL LEAVE THE REMAINDER OF THE ADVISORY ALONG FOR NOW...AS
MIXED PRECIPITATION THREAT WILL REMAIN OVER A PORTION WEST CENTRAL
WISCONSIN THROUGH NOON. FINALLY...THE WINTER STORM WARNING IS
QUESTIONABLE AT THE MOMENT. THERE IS FREEZING RAIN OCCURRING IN THE
NORTHWEST PERIPHERY...WITH ONE TO TWO TENTHS OF AN INCH OF ICE
POSSIBLE. THEN SNOW COMES IN THE AFTERNOON/EVENING. WILL LEAVE THIS
WARNING RIDE FOR NOW. WILL LIKELY DO SOME ADJUSTMENT TO
COVERAGE/TYPE LATER THIS MORNING.

LARGE AREA OF PRECIPITATION LIFTING NORTHEAST OVER THE CWA THIS
MORNING...AS INITIAL WAA ADVECTION SURGE MOVES THROUGH. DEWPOINTS
ARE ON THE RISE AS WELL...WITH THE WARMER AND RAIN...SO THIS IS
LIMITING SOME OF THE SIGNIFICANT FREEZING RAIN THREAT. COOLER AIR
AND LOWER DEWPOINTS REMAIN OVER CENTRAL MINNESOTA INTO WEST
CENTRAL WISCONSIN. COULD SEE SOME SNOW INITIALLY IN NORTHERN AND
EASTERN AREAS AS DRIER DEWPOINTS REMAIN...GENERATING SOME
EVAPORATIVE COOLING EFFECTS TO THE LOWER LEVELS.  THEREFORE
HEADLINES STILL SEEM WARRANTED. DO ANTICIPATE WARMER AIR TO LIFT
NORTH INTO CENTRAL MINNESOTA INTO THE AFTERNOON.

MODELS HAVE BEEN HAVING TOUGH TIME WITH THE SPLIT FLOW ALOFT AND
HOW THE SOUTHERN STREAM LOW MERGES TONIGHT AND SUNDAY. WILL FOLLOW
THE SLOWER GFS WHICH DOES MOVE THE ENERGY OF THE NORTHERN STREAM
TROUGH ACROSS THE AREA TODAY. A GENERAL WEAKENING IN FORCING
DEVELOPS TONIGHT OVER THE AREA AS THE SOUTHERN STREAM LOW REMAINS
OVER THE CENTRAL PORTION OF THE US. THE KICKER SHORT WAVE TO THE
NORTHWEST MOVES IS THE KICKER TO THIS UPPER LOW LIFTING NORTHEAST
OVER WISCONSIN. THIS WILL DEVELOP MORE SNOW DURING THE DAY
SUNDAY...BUT WILL AFFECT MAINLY SOUTHEAST PERIPHERY OF THE CWA. THE
06Z GFS LIFTING THIS BOUNDARY A BIT FARTHER NORTH AND WEST...AND
THIS WILL HAVE TO BE MONITORED. WILL LEAVE SOME CHANCE POPS FOR
THIS INTO SUNDAY NIGHT.

LONGER TERM...UPPER TROUGH DIGS TO THE SOUTHEAST OVER THE GREAT
LAKES INTO MIDWEEK. SO COOLER/BELOW NORMAL TEMPERATURES WILL BE
THE TREND ALONG WITH THE THREAT OF SOME WEAK CLIPPER TYPE SYSTEMS.

&&

.AVIATION.../18Z TAF ISSUANCE/

KIND OF A COMPLEX TAF TODAY AND TONIGHT. MANY SITES HAVE BEEN IN A
PRECIPITATION LULL FOR THE PAST FEW HOURS AND THIS HAS ACTUALLY
LET THE FOG SET UP WITH IFR/LIFR VIS AND CEILINGS. THE RAIN IS
FAST APPROACHING MANY SITES...AND WHILE CONDITIONS ARE EXPECTED TO
DRAMATICALLY IMPROVE THIS AFTERNOON. LIGHT TO MODERATE RAIN OFTEN
ACTS TO KEEP VIS MORE IN THE 2-3 MILE RANGE...RATHER THAN 1/2 TO 2
MILES. KAXN...SHOULD SEE DECENT SNOW ACCUMULATION THIS AFTERNOON
AND KRWF/KSTC SHOULD CHANGE OVER FROM RAIN TO SNOW NEAR SUNSET.
THE TRANSITION TO SNOW AT KRNH/KMSP/KEAU WILL BE LATE THIS
EVENING...BUT SOMETIMES THIS HAPPENS A BIT FASTER THAN EXPECTED AT
NIGHT SO IT'S SOMETHING TO WATCH. HOWEVER...BESIDES KAXN...SNOW
ACCUMULATION SHOULD BE FAIRLY MINOR. GRADUAL IMPROVEMENT TONIGHT
AFTER THE STRONGER NORTHERLY WINDS KICK IN.

KMSP...

ALREADY SEEING SOME INDICATION OF IMPROVING VISIBILITY IN THE LAST
10-15 MINUTES OR SO. WE SHOULD BE IN THE 2-3 MILE RANGE WHEN THE
RAIN PICKS UP IN INTENSITY THIS AFTERNOON. TOO WARM THIS AFTERNOON
FOR ANYTHING BUT ALL RAIN. HAVE TO BE CAREFUL THIS EVENING THOUGH FOR
A QUICKER CHANGE OVER TO SNOW THAN IS CURRENTLY INDICATED IN THE
TAF /07Z/. HOWEVER...AS MENTIONED ABOVE...ONLY MINOR SNOW
ACCUMULATION IS EXPECTED. PERHAPS A SLUSHY INCH OR SO. WE ARE
DRYING OUT THE SAME TIME WE ARE COOLING...SO FAIRLY HIGH
CONFIDENCE THAT THE SNOW WILL NOT GET OUT OF HAND AT THE AIRPORT.
LOW CHANCE OF FREEZING RAIN AS WELL.

/OUTLOOK FOR KMSP/

MON...VFR. MVFR POSSIBLE WITH -SN IN THE MORNING. LIGHT SW WINDS.
TUE...VFR/MVFR WITH -SN POSSIBLE. W-NW WINDS.
WED...VFR. NW WINDS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR BENTON-
     CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-MILLE LACS-
     MORRISON-POPE-STEARNS-STEVENS-SWIFT-TODD-YELLOW MEDICINE.

WI...NONE.
&&

DWE/CLF
Hazardous weather outlook, Mar 9, 12:31 PM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1231 PM CST SAT MAR 9 2013

MNZ041>044-047>050-054>057-064-101845-
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
1231 PM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A QUICK BURST OF MODERATE TO HEAVY SNOW IS POSSIBLE THIS AFTERNOON
AND EARLY EVENING. THE HIGHEST SNOW TOTALS SHOULD RANGE BETWEEN 2
AND 4 INCHES. A WINTER STORM WARNING REMAINS IN EFFECT. PLEASE
REFER TO THE WINTER WEATHER MESSAGE FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ045-051>053-058>063-065>070-073>077-082>084-091-092-WIZ014>016-
023-101845-
KANABEC-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-
MARTIN-FARIBAULT-POLK-BARRON-RUSK-ST. CROIX-
1231 PM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL CHANGE OVER TO LIGHT SNOW THIS EVENING. THE COMBINATION
OF LIGHT SNOW AND COOLER TEMPERATURES TONIGHT COULD MAKE FOR ICY
CONDITIONS BY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ078-085-093-WIZ024>028-101845-
GOODHUE-STEELE-FREEBORN-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
1231 PM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA...SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN WILL CHANGE OVER TO LIGHT SNOW THIS EVENING. THE COMBINATION
OF LIGHT SNOW AND COOLER TEMPERATURES TONIGHT COULD MAKE FOR ICY
CONDITIONS BY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ACCUMULATING SNOW IS POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING
ACROSS PORTIONS OF WEST CENTRAL WISCONSIN AND SOUTHEAST MINNESOTA.
AT THIS TIME THE HEAVIEST SNOW IS EXPECTED NEAR AND SOUTHEAST OF A
LINE FROM AUSTIN...TO ROCHESTER...TO EAU CLAIRE. SEVERAL INCHES OF
SNOW IS EXPECTED BUT THERE IS STILL SOME UNCERTAINTY AS TO WHERE
THE NORTHERN EDGE OF THE SNOW WILL END UP. CONTINUE TO MONITOR THE
FORECAST FOR UPDATES THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Mar 9, 12:29 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1229 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     SNOW             STANLEY                 44.96N 90.94W
03/09/2013  E2.0 INCH        CHIPPEWA           WI   TRAINED SPOTTER

1122 AM     SNOW             RICE LAKE               45.50N 91.74W
03/09/2013  M1.5 INCH        BARRON             WI   TRAINED SPOTTER

1221 PM     SNOW             HAUGEN                  45.61N 91.78W
03/09/2013  M1.0 INCH        BARRON             WI   TRAINED SPOTTER

&&

AJZ
Local storm report, Mar 9, 1:05 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
105 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     SNOW             JIM FALLS               45.05N 91.27W
03/09/2013  M1.7 INCH        CHIPPEWA           WI   TRAINED SPOTTER

&&

AJZ
Special weather statement, Mar 9, 2:37 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 PM CST SAT MAR 9 2013

MNZ074>078-082>085-091>093-100000-
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
237 PM CST SAT MAR 9 2013

MODERATE TO HEAVY RAINS IN THE THREE QUARTERS OF AN INCH...TO ONE
AND ONE QUARTER OF AN INCH RANGE...ALONG WITH MELTING SNOW DURING
THE PAST EIGHTEEN HOURS HAVE CAUSED SOME ROADS TO BECOME PARTIALLY
FLOODED OVER PORTIONS OF SOUTH CENTRAL MINNESOTA. STATE HIGHWAY
PATROL REPORTED AT 220 PM...THAT A SEGMENT OF THE SOUTHBOUND RIGHT
LANE OF HIGHWAY 169 HAS BEEN CLOSED JUST SOUTH OF ST PETER. STATE
PATROL ALSO HAS REPORTED THAT ONE LANE OF STATE HIGHWAY 66 ONE MILE
SOUTH OF MANKATO WAS ALSO CLOSED TO TRAFFIC DUE TO FLOODING NEAR
A CULVERT. ANOTHER ONE TENTH AN INCH TO NEAR THREE TENTHS OF AN INCH
OF RAINFALL SHOULD BE EXPECTED OVER SOUTH CENTRAL MINNESOTA
...MAINLY NORTH OF A SPRINGFIELD TO TO MANKATO TO OWATONNA LINE PRIOR
TO 5 PM. ADDITIONAL SNOW MELT WILL ALSO EXACERBATE THE MINOR FLOODING
SITUATION...WITH TEMPERATURES REMAINING THE MID 30S TO LOWER 40S
THROUGH LATE AFTERNOON. MOTORISTS ARE URGED TO CURB THEIR SPEED...AS
ISOLATED TO WIDELY SCATTERED PONDING OF WATER ON AREA ROADWAYS CONTINUES
TO OCCUR.
Special weather statement, Mar 9, 2:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
244 PM CST SAT MAR 9 2013

MNZ074>078-082>085-091>093-100000-
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...
FAIRMONT...BLUE EARTH...ALBERT LEA
244 PM CST SAT MAR 9 2013

MODERATE TO HEAVY RAINS IN THE THREE QUARTERS OF AN INCH...TO ONE
AND ONE QUARTER OF AN INCH RANGE...ALONG WITH MELTING SNOW DURING
THE PAST EIGHTEEN HOURS HAVE CAUSED SOME ROADS TO BECOME PARTIALLY
FLOODED OVER PORTIONS OF SOUTH CENTRAL MINNESOTA. STATE HIGHWAY
PATROL REPORTED AT 220 PM...THAT A SEGMENT OF THE SOUTHBOUND RIGHT
LANE OF HIGHWAY 169 HAS BEEN CLOSED JUST SOUTH OF ST PETER. STATE
PATROL ALSO HAS REPORTED THAT ONE LANE OF STATE HIGHWAY 66 ONE MILE
SOUTH OF MANKATO WAS ALSO CLOSED TO TRAFFIC DUE TO FLOODING NEAR
A CULVERT. ANOTHER ONE TENTH AN INCH TO NEAR THREE TENTHS OF AN INCH
OF RAINFALL SHOULD BE EXPECTED OVER SOUTH CENTRAL MINNESOTA
...MAINLY NORTH OF A SPRINGFIELD...TO MANKATO TO OWATONNA LINE...
PRIOR TO 5 PM. ADDITIONAL SNOW MELT WILL ALSO EXACERBATE THE MINOR
FLOODING SITUATION...WITH TEMPERATURES REMAINING IN THE MID 30S TO
LOWER 40S THROUGH LATE AFTERNOON. MOTORISTS ARE URGED TO CURB THEIR
SPEED...AS ISOLATED TO WIDELY SCATTERED PONDING OF WATER ON AREA
ROADWAYS WILL CONTINUE TO OCCUR.
Local storm report, Mar 9, 2:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY RAIN       1 S MANKATO             44.15N 93.99W
03/09/2013  M0.00 INCH       BLUE EARTH         MN   LAW ENFORCEMENT

            STATE HIGHT PATROL REPORTED FLOODING NEAR A CULVERT ON A
            PORTION OF STATE HIGHWAY 66 ONE MILE SOUTH OF MANKATO.
            ONE LANE OF TRAFFIC HAS BEEN CLOSED DUE TO THIS FLOODING.

&&

AJZ
Local storm report, Mar 9, 2:59 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
259 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY RAIN       3 S ST PETER            44.29N 93.96W
03/09/2013  E1.20 INCH       LE SUEUR           MN   LAW ENFORCEMENT

            STATE PATROL REPORTED THAT A SEGMENT OF THE SOUTHBOUND
            RIGHT LANE OF HIGHWAY 169 HAS BEEN CLOSED JUST SOUTH OF
            ST PETER DUE TO A MUD SLIDE.

0220 PM     HEAVY RAIN       1 S MANKATO             44.15N 93.99W
03/09/2013  E1.20 INCH       BLUE EARTH         MN   LAW ENFORCEMENT

            STATE HIGHT PATROL REPORTED FLOODING NEAR A CULVERT ON A
            PORTION OF STATE HIGHWAY 66 ONE MILE SOUTH OF MANKATO.

            ONE LANE OF TRAFFIC HAS BEEN CLOSED DUE TO THIS FLOODING.

&&

AJZ

Nearby

Winter Storm Watches in Wisconsin, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.